Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

IP Indian Journal of Clinical and Experimental Dermatology


A study of cutaneous adverse drug eruptions in dermatologic practice


Full Text PDF Share on Facebook Share on Twitter


Author Details: Sai Kranthi Kumar Varma Nadimpalli, Purnachandra Badabagni, Subbarao Dasika, Ramachandra Bendapudi V

Volume : 2

Issue : 3

Online ISSN : 2581-4729

Print ISSN : 2581-4710

Article First Page : 79

Article End Page : 83


Abstract

Cutaneous adverse drug reactions (CADR) are a major problem in drug therapy and is one of the leading causes of morbidity and mortality in health care.
Objectives: 1) To study the diverse clinical spectrum of CADR. 2) To assess the causality and identify the offending drug.
Materials and Methods: Present study was an 18 months prospective, hospital based study conducted, recording a total of 100 patients with various cutaneous ADR. The diagnosis of cutaneous drug reactions was made mainly based on detail history and correlation between the intake of probable offending drug and the onset of rash.
Results: The most common type of CADR patterns recorded among the 100 cases in the present study were Maculopapular rash (30%),  Fixed drug eruption & bullous variant (19%),  Acute urticaria (18%), Acneiform eruptions (6%), Erythema multiforme & Stevens – Johnson syndrome (SJS) in (5%), Exfoliative dermatitis & Photosenstivity in (4%),  Angioedema, Vasculitis & Hyperpigmentation in (2%), Toxic epidermal necrolysis (TEN), Drug hypersensitivity syndrome & Pruritus in (1%) each. The drugs most often implicated were Antimicrobials(40%), NSAIDs (30%), and Anticonvulsants (11%). Antimicrobials were implicated in (43.3%) of Maculopapular rash followed by NSAIDs (33.3%). Antimicrobials (52.6%) and NSAIDs (42.1%) in FDE. Urticarial reaction was caused mainly by NSAIDs (44.3%). Life threatening severe cutaneous adverse drug reactions (SCARs) such as SJS, TEN & Drug hypersensitivity syndrome (DHS) were seen 7% of total cases.
Conclusion: Although it was a monocentric study, this study revealed a high frequency of cutaneous drug reactions with different clinical presentations, induced by frequently used antibiotics, analgesics and anticonvulsants as and when used giving an interesting data with respect to onset, severity and clinical presentation.

Keywords:
Cutaneous adverse drug reactions, Antimicrobials, Severe Cutaneous Adverse Reactions